MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopy.Event description: during surgery, trocar model ctf73 broke off inside patient.More information tba.Additional information provided by applied medical representative on 16jul2024 via email: day of surgery: (b)(6) 2024, surgeon name: dr.(b)(6), case being performed: laparoscopy, any injuries to the patient: not at this time during the procedure the trocar was fully intact.Towards the end of the case, it was noticed the tip of the tracar was cracked and a portion of it broke off.Surgeon finished the case by removing the trocar and replacing it with a new one.Additional information provided by applied medical representative on 17jul2024 via email: [hospital] would like to replace the 1 trocar involved along with the remaining 16 sterile trocars with that specific lot number.They would appreciate a return label and a box.Additional information provided by applied medical representative on 24jul2024 via email: no pieces retrieved from the patient.The distal tip of the trocar had a 1-2mm piece broken off.The piece was the clear distal tip.Intervention: removed the trocar and replaced it with a new one.Patient status: no patient injury at this time.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a cannula tip fracture.Based on the condition of the returned unit, it is possible that the cannula tip fracture was due to instrumentation coming into contact with the tip during the procedure.However, the exact root cause could not be determined.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.
 
Event or Problem Description
Procedure performed: laparoscopy.Event description: during surgery, trocar model ctf73 broke off inside patient.More information tba.Additional information provided by applied medical representative on 16jul2024 via email: day of surgery: (b)(6) 2024, surgeon name: dr.[name], case being performed: laparoscopy, any injuries to the patient: not at this time during the procedure the trocar was fully intact.Towards the end of the case, it was noticed the tip of the tracar was cracked and a portion of it broke off.Surgeon finished the case by removing the trocar and replacing it with a new one.Additional information provided by applied medical representative on 17jul2024 via email: [hospital] would like to replace the 1 trocar involved along with the remaining 16 sterile trocars with that specific lot number.They would appreciate a return label and a box.Additional information provided by applied medical representative on 24jul2024 via email: no pieces retrieved from the patient.The distal tip of the trocar had a 1-2mm piece broken off.The piece was the clear distal tip.Additional information provided by applied medical representative on 06aug2024 via email: instrumentation used at the time of the incident was the camera port.We were utilizing an [non-applied medical] laparoscope.The laparoscope was the only instrument utilized with this trocar.No internal seal components removed or cut to inspect the damaged component.Intervention: removed the trocar and replaced it with a new one.Patient status: no patient injury at this time.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key19845709
Report Number2027111-2024-00765
Device Sequence Number6597955
Product Code GCJ
UDI-Device Identifier00607915123703
UDI-Public(01)00607915123703
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF73
Device Catalogue Number101219101
Device Lot Number1518135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS FLEXIBLE LAPAROSCOPE; TROCAR; TROCAR
Patient SexUnknown